Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have a black spot on cheek after molar extraction. On medication. Is molar extraction the cause?

Hi ! I had a molar extraction followed by sutures on left side two days back. While swelling is slowly coming down, suddenly noticed a semi red/black spot on my left cheek. Any thing to do with the tooth extraction I had and would it disappear on its own. [ i am on Aspisol 75 since a decade post CABG and also on a 20 mg Gligid diabetic medicine with controlled diabetes]
Asked On : Fri, 26 Apr 2013
Answers:  3 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response
Thanks for writing in.
Black spot after tooth extraction may be due to development of dry socket.
I would advice you to gargle frequently using warm saline/betadine rinses.
Avoid frequent spitting of saliva.
Maintain oral hygiene well.
Rinse your mouth after every meals.
Dressing the socket using povidine iodine may be helpful.
Take complete course of antibiotics too.
I wish you good health.
Answered: Fri, 26 Apr 2013
I find this answer helpful
  User's Response
Hello dear
As per information provided this red/black spot can be due to your cheek biting or it can be an injury done by your dentist while extraction tooth. But nothing to worry about as it will itself heal with in a span of 7 days. If possible apply OTC available anaesthetic gel over it and do warm saline rinses four times a day.
Dr. Amit K. Gaba
Answered: Fri, 26 Apr 2013
I find this answer helpful
Dentist Dr. Tarush Thakur's  Response
Thanks for writing.

As far as your history is concerned, i think the spot is due to some minor trauma during the extraction procedure. As you were on the local anesthetics, you would not have felt it then.

It is sometimes seen that local trauma , at or near the site of work, may cause just a minor bleeding below the membrane which forms a clot there.

Dont worry, It usually will go off by itself or dissolve within a week. if it persists, you will have to visit the dentist and take further guidelines from him.

Stay healthy
Thank you.
Answered: Fri, 26 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor